MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10015414
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module blood set was occluded the following information was received by the initial reporter with the following verbatim: patient was receiving 2 units of blood (due to his 15 ml/kg hitting the max of 2 units).The second unit was running slower, over 3 hours due to discomfort in the patient's hand during transfusion.At the end of the transfusion, the chamber of the tubing had blood in the base of it and also had blood on top of the chamber but in the middle it had "run dry".Since the blood bag had been completed, i clamped and switched over to the ns flush and the chamber had back flowed into the saline bag, mixing it with blood.All throughout any attempts of running the blood or the flush, the pump would continue to say that the patient side was occluded.Due to the inability of flushing the tubing, the patient did not receive the blood left in the tubing but did receive a flush of ns following the transfusion.
 
Additional Manufacturer Narrative
Investigation results: it was reported that there was an occlusion and back flow.One sample model 10015414, lot 24026234 was returned for investigation by the customer.The set was examined for defects and abnormalities.No defects or abnormalities were observed.One spike was attached to am iv bag filled with water and the other spike was attached to an iv bag with blue dye water.One clamp was opened at a time and the set was able to flow.No back flow or occlusion was observed.The customer complaint was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model 10015414 lot number 24026234 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 27feb2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ALARIS PUMP MODULE BLOOD SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19914698
Report Number9616066-2024-01087
Device Sequence Number7208104
Product Code FPA
UDI-Device Identifier10885403233999
UDI-Public(01)10885403233999(11)240227(17)270227(10)24026234
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10015414
Device Lot Number24026234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown